Alert archive / Kansas / Red Flag Warnings in 2015

Red Flag Warning 2, NWS Topeka, KS

March 14, 201516 counties in Kansas

NWS Topeka, KS issued this red flag warning at Mar 14, 2015, 3:19 PM CDT for 16 counties in Kansas. It took effect at Mar 15, 2015, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2015, 3:19 PM CDT (20:19 UTC)
In effect from
Mar 15, 2015, 12:00 PM CDT
Expired
Mar 15, 2015, 8:00 PM CDT
In force
8 hr
Issued by
NWS Topeka, KS

Counties Brown County, KS, Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Jackson County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 54 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1408 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

651 
WWUS83 KTOP 142019
RFWTOP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
319 PM CDT SAT MAR 14 2015

KSZ008>011-020-021-034-151030-
/O.UPG.KTOP.FW.A.0001.150315T1700Z-150316T0100Z/
/O.NEW.KTOP.FW.W.0002.150315T1700Z-150316T0100Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-CLOUD-CLAY-OTTAWA-
319 PM CDT SAT MAR 14 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SUNDAY FOR
LOW HUMIDITY...CRITICAL FUELS AND GUSTY SOUTHWEST WINDS IN PORTIONS OF 
NORTH CENTRAL AND NORTHEAST KANSAS...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A RED FLAG
WARNING FOR LOW HUMIDITY...CRITICAL FUELS AND GUSTY SOUTHWEST 
WINDS...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT SUNDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 008 REPUBLIC...FIRE WEATHER 
  ZONE 009 WASHINGTON...FIRE WEATHER ZONE 010 MARSHALL...FIRE 
  WEATHER ZONE 011 NEMAHA...FIRE WEATHER ZONE 020 CLOUD...FIRE 
  WEATHER ZONE 021 CLAY AND FIRE WEATHER ZONE 034 OTTAWA.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP 
  AROUND NOON AND CONTINUE INTO THE EARLY EVENING. 

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* TEMPERATURES...IN THE MID 70S.

* IMPACTS...FIRES CAN START QUICKLY AND BURN INTENSELY. ALL 
  OUTDOOR BURNING SHOULD BE AVOIDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ012-022>024-035-036-151030-
/O.CON.KTOP.FW.A.0001.150315T1700Z-150316T0100Z/
BROWN-RILEY-POTTAWATOMIE-JACKSON-DICKINSON-GEARY-
319 PM CDT SAT MAR 14 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR LOW RELATIVE HUMIDITIES ALONG WITH DRY
AND BREEZY CONDITIONS FOR LOCATIONS GENERALLY ALONG AND NORTH OF
INTERSTATE 70...

* AFFECTED AREA...FIRE WEATHER ZONE 012 BROWN...FIRE WEATHER 
  ZONE 022 RILEY...FIRE WEATHER ZONE 023 POTTAWATOMIE...FIRE 
  WEATHER ZONE 024 JACKSON...FIRE WEATHER ZONE 035 DICKINSON AND 
  FIRE WEATHER ZONE 036 GEARY.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP 
  AROUND NOON AND CONTINUE INTO THE EARLY EVENING. 

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* TEMPERATURES...IN THE MID 70S.

* IMPACTS...FIRES CAN START QUICKLY AND BURN INTENSELY. ALL 
  OUTDOOR BURNING SHOULD BE AVOIDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
3 follow-up statements
328 
WWUS83 KTOP 150915
RFWTOP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
415 AM CDT SUN MAR 15 2015

KSZ012-022>024-035-036-151715-
/O.UPG.KTOP.FW.A.0001.150315T1700Z-150316T0100Z/
/O.NEW.KTOP.FW.A.0002.150316T1800Z-150317T0000Z/
/O.EXA.KTOP.FW.W.0002.150315T1700Z-150316T0100Z/
BROWN-RILEY-POTTAWATOMIE-JACKSON-DICKINSON-GEARY-
415 AM CDT SUN MAR 15 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR LOCATIONS ALONG AND NORTH OF A DICKINSON TO JACKSON 
COUNTY LINE...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR NORTH CENTRAL AND NORTHEAST KANSAS...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH FOR LOW RELATIVE HUMIDITY AND STRONG WINDS IS IN
EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 012 BROWN...FIRE WEATHER 
  ZONE 022 RILEY...FIRE WEATHER ZONE 023 POTTAWATOMIE...FIRE 
  WEATHER ZONE 024 JACKSON...FIRE WEATHER ZONE 035 DICKINSON AND 
  FIRE WEATHER ZONE 036 GEARY.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP 
  AROUND NOON AND CONTINUE INTO THE EARLY EVENING. 

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* TEMPERATURES...IN THE LOWER 60S.

* IMPACTS...FIRES CAN START QUICKLY AND BURN INTENSELY. ALL FIRES
  ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED
  IN AREAS UNDER RED FLAG CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ008>011-020-021-034-151715-
/O.NEW.KTOP.FW.A.0002.150316T1800Z-150317T0000Z/
/O.CON.KTOP.FW.W.0002.150315T1700Z-150316T0100Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-CLOUD-CLAY-OTTAWA-
415 AM CDT SUN MAR 15 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR  PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 008 REPUBLIC...FIRE WEATHER 
  ZONE 009 WASHINGTON...FIRE WEATHER ZONE 010 MARSHALL...FIRE 
  WEATHER ZONE 011 NEMAHA...FIRE WEATHER ZONE 020 CLOUD...FIRE 
  WEATHER ZONE 021 CLAY AND FIRE WEATHER ZONE 034 OTTAWA.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP 
  AROUND NOON AND CONTINUE INTO THE EARLY EVENING. 

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* TEMPERATURES...IN THE MID 60S.

* IMPACTS...FIRES CAN START QUICKLY AND BURN INTENSELY. ALL FIRES
  ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED
  IN AREAS UNDER RED FLAG CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ026-037>040-054-055-151715-
/O.NEW.KTOP.FW.A.0002.150316T1800Z-150317T0000Z/
JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-
415 AM CDT SUN MAR 15 2015

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR PORTIONS OF EAST CENTRAL AND NORTHEAST KANSAS...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FIRE WEATHER
WATCH FOR PORTIONS OF EAST CENTRAL AND NORTHEAST KANSAS...WHICH
IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 026 JEFFERSON...FIRE WEATHER 
  ZONE 037 MORRIS...FIRE WEATHER ZONE 038 WABAUNSEE...FIRE 
  WEATHER ZONE 039 SHAWNEE...FIRE WEATHER ZONE 040 DOUGLAS...
  FIRE WEATHER ZONE 054 LYON AND FIRE WEATHER ZONE 055 OSAGE.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP 
  AROUND NOON AND CONTINUE INTO THE EARLY EVENING. 

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* TEMPERATURES...IN THE UPPER 70S.

* IMPACTS...FIRES CAN START QUICKLY AND BURN INTENSELY. ALL FIRES
  ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED
  IN AREAS UNDER RED FLAG CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
398 
WWUS83 KTOP 151924
RFWTOP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
224 PM CDT SUN MAR 15 2015

KSZ037>039-160330-
/O.EXA.KTOP.FW.W.0002.000000T0000Z-150316T0100Z/
/O.CON.KTOP.FW.A.0002.150316T1800Z-150317T0000Z/
MORRIS-WABAUNSEE-SHAWNEE-
224 PM CDT SUN MAR 15 2015

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR 
SHAWNEE...WABAUNSEE AND MORRIS COUNTIES OF NORTHEAST KANSAS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR PORTIONS OF EAST CENTRAL AND NORTHEAST
KANSAS...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A RED FLAG
WARNING FOR SHAWNEE...WABAUNSEE AND MORRIS COUNTIES OF NORTHEAST 
KANSAS...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 037 MORRIS...FIRE WEATHER 
  ZONE 038 WABAUNSEE AND FIRE WEATHER ZONE 039 SHAWNEE.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...DRY AND WINDY CONDITIONS ARE EXPECTED TO CONTINUE INTO
  THE EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* TEMPERATURES...IN THE 70S.

* IMPACTS...FIRES CAN START QUICKLY AND BURN INTENSELY. ALL 
  FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE 
  AVOIDED IN AREAS UNDER RED FLAG CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ008>012-020>024-034>036-160330-
/O.CON.KTOP.FW.W.0002.000000T0000Z-150316T0100Z/
/O.CON.KTOP.FW.A.0002.150316T1800Z-150317T0000Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-OTTAWA-DICKINSON-GEARY-
224 PM CDT SUN MAR 15 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR  PORTIONS OF NORTH CENTRAL AND
NORTHEAST KANSAS...

* AFFECTED AREA...FIRE WEATHER ZONE 008 REPUBLIC...FIRE WEATHER 
  ZONE 009 WASHINGTON...FIRE WEATHER ZONE 010 MARSHALL...FIRE 
  WEATHER ZONE 011 NEMAHA...FIRE WEATHER ZONE 012 BROWN...FIRE 
  WEATHER ZONE 020 CLOUD...FIRE WEATHER ZONE 021 CLAY...FIRE 
  WEATHER ZONE 022 RILEY...FIRE WEATHER ZONE 023 POTTAWATOMIE... 
  FIRE WEATHER ZONE 024 JACKSON...FIRE WEATHER ZONE 034 OTTAWA...
   FIRE WEATHER ZONE 035 DICKINSON AND FIRE WEATHER ZONE 036 
  GEARY.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...DRY AND WINDY CONDITIONS THIS AFTERNOON WILL CONTINUE 
  INTO THE EARLY EVENING. 

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* TEMPERATURES...IN THE 70S.

* IMPACTS...FIRES CAN START QUICKLY AND BURN INTENSELY. ALL 
  FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE 
  AVOIDED IN AREAS UNDER RED FLAG CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ026-040-054-055-160330-
/O.CON.KTOP.FW.A.0002.150316T1800Z-150317T0000Z/
JEFFERSON-DOUGLAS-LYON-OSAGE-
224 PM CDT SUN MAR 15 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR PORTIONS OF EAST CENTRAL AND NORTHEAST
KANSAS...

* AFFECTED AREA...FIRE WEATHER ZONE 026 JEFFERSON...FIRE WEATHER 
  ZONE 040 DOUGLAS...FIRE WEATHER ZONE 054 LYON AND FIRE WEATHER 
  ZONE 055 OSAGE.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP 
  AROUND NOON AND CONTINUE INTO THE EARLY EVENING. 

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* TEMPERATURES...IN THE UPPER 70S.

* IMPACTS...FIRES CAN START QUICKLY AND BURN INTENSELY. ALL 
  FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE 
  AVOIDED IN AREAS UNDER RED FLAG CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
113 
WWUS83 KTOP 160118
RFWTOP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
818 PM CDT SUN MAR 15 2015

KSZ008>012-020>024-034>039-161100-
/O.EXP.KTOP.FW.W.0002.000000T0000Z-150316T0100Z/
/O.CON.KTOP.FW.A.0002.150316T1800Z-150317T0000Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-OTTAWA-DICKINSON-GEARY-MORRIS-WABAUNSEE-
SHAWNEE-
818 PM CDT SUN MAR 15 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR LOW RELATIVE HUMIDITY AND STRONG 
WINDS...

...RED FLAG WARNING HAS EXPIRED FOR SUNDAY...

* AFFECTED AREA...FIRE WEATHER ZONE 008 REPUBLIC...FIRE WEATHER
  ZONE 009 WASHINGTON...FIRE WEATHER ZONE 010 MARSHALL...FIRE
  WEATHER ZONE 011 NEMAHA...FIRE WEATHER ZONE 012 BROWN...FIRE
  WEATHER ZONE 020 CLOUD...FIRE WEATHER ZONE 021 CLAY...FIRE
  WEATHER ZONE 022 RILEY...FIRE WEATHER ZONE 023 POTTAWATOMIE...
  FIRE WEATHER ZONE 024 JACKSON...FIRE WEATHER ZONE 034 OTTAWA...
  FIRE WEATHER ZONE 035 DICKINSON...FIRE WEATHER ZONE 036 GEARY...
  FIRE WEATHER ZONE 037 MORRIS...FIRE WEATHER ZONE 038 WABAUNSEE
  AND FIRE WEATHER ZONE 039 SHAWNEE.

* WINDS...SOUTHWEST 15 TO 23 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES WILL RANGE FROM 10 PERCENT IN
  NORTH CENTRAL KANSAS TO 20 PERCENT IN EAST CENTRAL KANSAS.

* TEMPERATURES...HIGH TEMPERATURES WILL RANGE FROM 81 TO 85.

* TIMING...WINDS WILL STRENGTHEN AFTER 9 AM WITH RELATIVE HUMIDITY
  FALLING BELOW 20 PERCENT AFTER 1 PM. THE LOWEST RH AND STRONGEST
  WINDS WILL LIKELY OCCUR BETWEEN 3 PM AND 6 PM.

* IMPACTS...FIRES CAN START QUICKLY AND BURN INTENSELY. ALL 
  FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE 
  AVOIDED IN AREAS UNDER RED FLAG CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ026-040-054-055-161100-
/O.CON.KTOP.FW.A.0002.150316T1800Z-150317T0000Z/
JEFFERSON-DOUGLAS-LYON-OSAGE-
818 PM CDT SUN MAR 15 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR LOW RELATIVE HUMIDITY AND STRONG 
WINDS......

* AFFECTED AREA...FIRE WEATHER ZONE 026 JEFFERSON...FIRE WEATHER 
  ZONE 040 DOUGLAS...FIRE WEATHER ZONE 054 LYON AND FIRE WEATHER 
  ZONE 055 OSAGE.

* WINDS...SOUTHWEST 15 TO 23 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES WILL RANGE FROM 10 PERCENT IN
  NORTH CENTRAL KANSAS TO 20 PERCENT IN EAST CENTRAL KANSAS.

* TEMPERATURES...HIGH TEMPERATURES WILL RANGE FROM 81 TO 85.

* TIMING...WINDS WILL STRENGTHEN AFTER 9 AM WITH RELATIVE HUMIDITY
  FALLING BELOW 20 PERCENT AFTER 1 PM. THE LOWEST RH AND STRONGEST
  WINDS WILL LIKELY OCCUR BETWEEN 3 PM AND 6 PM.

* IMPACTS...FIRES CAN START QUICKLY AND BURN INTENSELY. ALL 
  FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE 
  AVOIDED IN AREAS UNDER RED FLAG CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this red flag warning went out at Mar 14, 12:42 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Mar 14, 12:42 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TOPEKA KS
1242 PM CDT Sat Mar 14 2015

...Update to aviation forecast discussion...

.SHORT TERM...(Today and Tonight)
Issued at 248 AM CDT SAT MAR 14 2015

Fire weather will again be the main forecast concern today. The
decent northern stream shortwave continues to progress over the
Great Lakes this morning. The trailing front has made it into SE KS
as evident from the gusty winds on the backside. The trough axis
from the northern stream wave will interact with the closed low over
OK/AR causing it to weaken and become an open wave. In the wake of
these mid level systems high pressure is building southward through
the plains. This has caused the pressure gradient to support a
strong northerly low level jet this morning. Therefore expect the
gusty surface winds this morning until the high pressure gets closer
to the forecast area, and the gradient weakens causing the winds to
decrease. This will be especially important with regards to fire
weather conditions when the dew points mix out into the 20s and 30s.
Mixing heights are not forecast to be as high as the last few days,
but guidance is suggesting somewhere around 850 mb. Drier air at 850
mb advects in from the north later today, which will support the
lower surface dew points. Went with dew points similar to the RAP,
which has been handling the lower values fairly well. Temperatures
will not be as high today only reaching the mid to upper 60s. These
temperatures and dew points will yield minimum RH values again in
the 20 to 25 percent range this afternoon. Although by then the
northerly winds will have weakened, but remain around 5 to 15 mph
with gusts up to 20 mph. The gusty winds are expected to linger the
longest for areas along and south of interstate 35. The fire danger
will be very high across the entire area this afternoon and evening.

.LONG TERM...(Sunday through Friday)
Issued at 248 AM CDT SAT MAR 14 2015

Sunday brings a return to southwesterly winds as the lee trof
redevelops. Warm temperatures back in the 70s and dewpoints in the
upper 20s to near 30 will drop RH values below 20% for most areas.
Locations along and north of the interstate are forecast for winds
of 20mph or greater and gusts 25mph or greater, and therefore a
fire weather watch has been issued for this area on Sunday. With a
well mixed boundary layer will have low temperatures only falling
into the 40s for Sunday night. Monday shaping up to be the warmest
day of the week as thermal ridge ahead of the next front bisects
the area by mid afternoon, with many areas likely in the upper 70s
near 80. System to the south sends slight increase in moisture and
dewpoints rise slightly, and winds are not as strong so anticipate
at this time that winds for red flag criteria are not likely to be
met.

Next cold front moves quickly into the area Monday evening into
Tuesday morning and will bring gusty north to northeast winds
along with it as it does so. Lows in this well mixed air mass are
in the 30s north with 40s in the southern zones. Highs for Tuesday
more near normal with middle 50s forecast. Surface high pressure
from the north and an upper low lifting north out of the southern
plains compete to get rain chances over the state, and at this
time could see some showers in the late Wednesday through Thursday
period but chances are not high as better moisture moves off to
the east. Kept lower end chances through this period. Temperatures
also continue in the 50s, potentially higher at times if the sun
can come out.

&&

.AVIATION...(For the 18Z TAFs through 18Z Sunday Afternoon)
Issued at 1237 PM CDT SAT MAR 14 2015

Vfr conditions will persist through the forecast period with
clear skies. North to northeast winds around 10 kts with some gusts
of 15-20 kts will slowly decrease through 00Z/15 before going
light and variable. Sfc winds will then veer around to the
south/southwest aft 14z/15 and increase to near 10 kts with gusts
approaching 20 kts thru 18z/15.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH from Sunday afternoon through Sunday evening
FOR KSZ008>012-020>024-034>036.

&&

SHORT TERM...Sanders
LONG TERM...67
AVIATION...63
Hazardous weather outlook, Mar 14, 4:10 AM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
410 AM CDT SAT MAR 14 2015

KSZ008>012-020>024-026-040-056-058-059-150915-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-DOUGLAS-FRANKLIN-COFFEY-ANDERSON-
410 AM CDT SAT MAR 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE AREA ON
SATURDAY...SUNDAY AND MONDAY DUE TO DRY AND WINDY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

KSZ034>039-054-055-150915-
OTTAWA-DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-LYON-OSAGE-
410 AM CDT SAT MAR 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

VERY HIGH FIRE DANGER IS EXPECTED TODAY GENERALLY ALONG THE I-35
CORRDIOR AND EASTWARD...AND NORTH TO ALONG INTERSTATE 70. OUTDOOR
BURNING IS NOT RECOMMENDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE AREA ON
SATURDAY...SUNDAY AND MONDAY DUE TO DRY AND WINDY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 3:53 AM CDTFire Weather WatchTOPBrown, Clay, Cloud, Dickinson, Geary, Jackson and 7 more24 hr

Nearby

Red Flag Warnings in Kansas, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.